Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

What do you all think?

Im scared to death!

Should I risk taking acctuane, making things a bit worse or wait a bit longer for my acne to subside?

Im using vinegar, taking a lot of supplements (probiotics, multi, hydrochloric acid, liver supplements)...

Im wondering wether I should take a more natural approach (liver detox etc) or just take accutane....

Any opinions? Be nice!

http://f2.pg.photos.yahoo.com/cosmicphoenix77

Link to post
Share on other sites

Personally I wouldnt take accutane. Accutane is the last resort, but then again dont wait for it to "subside". Try Dans Regimen or Botchlas regimen for a couple of months and see if you notice results (you could notice results earlier as well) you never know, people have diff types of skin.

Link to post
Share on other sites

Are you sure thats acne? It looks so flat in the pictures - more like fungal infection or roscea or just red scars than actaul pimples?

Or are you popping anything three dimensional in sight? If you go on accutane you better be sure you can stop that!

I'd say you should get a derm opinion first. Accutane suitability has alot to do with how long you've had acne at a bad level. If its ages then accutane seems a sensible move.

Link to post
Share on other sites

Well thats the thing.... I mostly have many red marks all over... with a few breakouts here and there random... whiteheads (small) and red bumps (papules/csyts) that come and go.... and my nose is full of blackheads.

Im treating it with natural supplements and nacinamide gel and vinegar (althought its been making my skin oilier lately)... Will accutane benefit me?

Yes it is acne lol.... its fading bit by bit but still... It looks worse because its all over...

Link to post
Share on other sites

Get accutane dude.. stop waiting... i went back and forth and back and forth forever... go with the bullet... i am in my treatment 1 month accutane... take it easy bro

Link to post
Share on other sites

Missionaryman, I am a beliver in accutane.---However, I don't think that is what you need. Why use a sledge hammer to kill a fly? Have you tried Dan's regimen? You need some BP or Retin-A. Accutane will do nothing for blackheads and it will make your acne WAY worse for a while--you think you have problems now?

Go for the kinder, gentler treatment--that is what you need. Good Luck!

Link to post
Share on other sites

Thanks all...

trieditall, every derm i see recommends acctuane... I do recognize that every feels their acne is worst than it actually is however I have had acne for 6 years... and i do have oily skin/large pores.... And my acne isnt under control now, but I am very afraid of the breakout it causes....

This is btw the worst my acne has ever been... when I first started getting acne I overreacted but I did see a derm and I was relatively (80-90%) clear for about 2 years and then last year is when I started breaking out more and more in different places... Since then Ive foolishly tried to do everything to make it stop only to screw things up more.. Ive paid the price and have to consider going on Accutane!

I dont know what regimen to follow or anything but Im tired of having to sacrifice so many things for the sake of my skin...

My skin is scarring though... Im very confused but I think I will take it.... 40 mg for two weeks, then 80 mg a day for 4 months....

Im hoping to get rid of my acne or make it more manageable.... But when I look at my skin, I see the red marks, purple marks, whitehead, cysts and blackheads... Its a mess... That is why Im confused because I still breakout but it isnt the typical acne that I usually see on the boards....

Link to post
Share on other sites

Hi! I was like you scared to take the Accutane until I talked to this really awesome lady who explained everything possible about accutane! I tryed everything for about 2 and a half years and nothing worked for me! I took accutane and now 5 months later I have the skin I always dreamed of! Accutane wasnt as bad and I expected it! Do what you feel is right in your heart but I am almost positive you wont regret it!

Link to post
Share on other sites

i would take accutane my acne isnt as bad as urs looks and im on it and it will take care of the blackheads those actually will be the first to disappear

Link to post
Share on other sites

Looks like what my acne looks like. I started off taking 20mg a day for the first week. The alternated 40mg and 20mg every other day. I had my intial breakout(which wasnt any worse then any other breakout) and now I am starting to clear up! This is all in under 2 weeks. I say go for it!

Link to post
Share on other sites

dude....accutane is a last resort. Ask ur doc or derm for Retin A and combo it wit antibiotics...do that for a couple months an if that doesnt work thenn....welcome to the accutane club!

If ur acne was more cystic and crazee azz den id tell u to go directly to accutane but it doesnt seem that bad so do the retin-a combo thing first.

Link to post
Share on other sites

Stop picking!!! Yes, I can tell. Take accutane. There's no reason to mess around with stuff that might work when accutane will work.

Link to post
Share on other sites

I was thinking the same thing Violet. It looks like he is picking the crap out of his face. Take accutane if your acne doesn't go away on its own if you stop picking.

Link to post
Share on other sites

Take accutane... It shouldn't be a last resort. You don't have to live with that. The tane is way too overly hyped for side effects. It's nothing more than dry lips and maybe a few other small symptoms.

Link to post
Share on other sites

On the other hand nobody here is a doctor, but I am in pharmacy school and if you want clear skin with no fooling around, try accutane. Do a 6 month standard course at a low dosage, say 40 mg 1x daily. If you do not maintain clarity next course do 80 mg, 120 ..etc... Step up slowly though. It is a hard drug on the body's vital organs, believe me.

Link to post
Share on other sites

Dude your acne's not that bad don't take accutane you don't need it. Accutane is ONLY supposed to be used for sereve acne which you don't have try taz and antibiotics. I bet ur around 17 or 18 and will most likely grow out of it soon. Most people do get acne about 75% of americans and guess when they turn 18 or 19 they grow out of it. The reason most have acne is because of too high hormones as a teen.

Link to post
Share on other sites

Yeah I turned 18 6 months ago.... I hear for males, 18 and 19 is the peak age and the worst... it sure is true.

Last year I tried minocycline, benzamycin and retin a.... didnt work and then i tried facials and beauty products which completely destroyed my skin... I need to give it time to heal... Retin A makes me shed to much skin and my skin really thin...

Thats why Im considering acctuane... I dont know what to do, Im worried it might not help or make things a lot worse.

Link to post
Share on other sites

I knew a kid in 9th grade that had acne he is now almost 18 and he has no more acne and he never went to the derm so I am not sure if the 18-19 peak thing is true!

Link to post
Share on other sites

missionary: the only question you need to ask yourself is how devestating and how much acne affects your life. yes, you may experience some of the side-effects on accutane, but you could also take a lower dose. The side-effects aren't very common, don't let ppl scare you away from this drug. However, keep in mind that they are there and not everyone gets through it so easily.

good luck

Link to post
Share on other sites

DEFINITLY take accutane....no point in waiting 6 months to see if some other antibiotic MIGHT work. There are many safeguards in place against the dangerous side effects, so if you dont mind spending a bit of money and having chapped lips and dry skin, then find a derm who is pro-accutane and go for it.

Link to post
Share on other sites

Accutane is the last last last resort for treating acne. Honestly your acne doesnt look half as bad as people I have seen go on accutane. Its not worth the risk for you

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×